Iowa, 2010Flash Flooding and Flood in Iowa, June 25 to 26, 2010
June 25 to 26, 2010 · NWS DMX · 35 events in 19 counties and zones
A very unstable airmass was in place over western Iowa and areas to the west. CAPE rose to over 6500 J/kg by late afternoon with the lifted indices falling to -12 to -15 C.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- $10,000
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable airmass was in place over western Iowa and areas to the west. CAPE rose to over 6500 J/kg by late afternoon with the lifted indices falling to -12 to -15 C. Downdraft CAPE as quite high at around 1600 J/kg, while available CAPE in the -10 to -30 C layer of the atmosphere was between 700 and 1000 J/kg. The atmosphere had a strong shear present with 40 to 60 kts The freezing level was quite high, just below 15,000 feet. Precipitable water increased to around 1.5 inches. Strong thunderstorms developed over southern Minnesota. Initially, the thunderstorms moved east. Once they became more rooted in the boundary layer, they moved southeast and propagated nearly due south. The main severe threat was high winds, with numerous reports of tree, power line, and grain bin damage. Winds of 70 MPH were measured in Estherville for example. Seventy MPH winds were reported in Grundy County. The outflow boundary from the complex continued to move southeast, and actually moved all the way into Missouri. Scattered severe weather occurred with this. Seven power poles were snapped in Polk County by the high winds. A wind gust of 62 MPH occurred at the Ottumwa Airport. Flash flooding also became a problem with the antecedent soil conditions nearly saturated. Flash flooding in Emmet County resulted in the closing of Highway 4 near Wallingford and evacuations in the city. A secondary area of thunderstorms formed over northwest Iowa and moved east-southeast into the CWA. Heavy rains caused minor urban flooding in Calhoun County with 6 inches of standing water reported in the city of Pomeroy. Although many of the storms produced small hail, there were very few reports of hail larger than dime size. Reports of hail up to an inch in diameter were received in central Iowa late in the evolution of the system. Lightning struck a house east of Grinnell during the early morning hours around 0330 CST. The house was set on fire with structural damage and damage to contents estimated at $550,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 25, 5:35 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 5:35 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT FRI JUN 25 2010
.SHORT TERM /TODAY/...
FORECAST FOR TONIGHT IS HEAVILY DICTATED BY CONVECTIVE EVOLUTION OF
THUNDERSTORMS EXPECTED TO DEVELOP TO OUR NORTH LATER THIS AFTERNOON.
A WEAK SURFACE LOW IS DRIFTING SLOWLY EASTWARD BETWEEN PIERRE AND
ABERDEEN...WITH A STATIONARY SURFACE BOUNDARY EXTENDING ENE ACROSS
SOUTHERN/CENTRAL MN OVER INTO NW WISC. A MID-LEVEL SHORTWAVE IS
APPROACHING THESE AREAS FROM THE WEST WHILE IN THE LOWER LEVELS
SOUTHERLY FLOW IS LEADING TO RAPID DESTABILIZATION ACROSS THE REGION
SOUTH OF THE AFOREMENTIONED BOUNDARY. 70S SFC DEWPTS HAVE SURGED
FROM SOUTHERN KS EARLIER THIS MORNING INTO THE IA/SDAK/MN REGION AS
OF EARLY THIS AFTERNOON. HOWEVER...STRONG CAPPING REMAINS IN PLACE
ACROSS OUR AREA WITH CU FIELD/STORM DEVELOPMENT CURRENTLY LIMITED TO
AREAS NEAR THE BOUNDARY WELL TO OUR NORTH. EXPECT THAT LATER THIS
AFTERNOON AS THE SHORTWAVE APPROACHES THE CAP WILL WEAKEN AND STORMS
WILL DEVELOP RAPIDLY FROM EASTERN SDAK INTO MN. INITIALLY THIS
CONVECTION SHOULD MOVE EAST OR ESE IN THE MEAN FLOW BUT THEN EXPECT
IT WILL TURN MORE SE TOWARD THE GREATER INSTABILITY THIS EVENING
INTO TONIGHT. SPC IS MAINTAINING A SLIGHT RISK OF SEVERE WEATHER
ACROSS ABOUT OUR NORTHERN HALF WITH A MODERATE RISK IN OUR FAR
NORTHERN TIER OR TWO OF COUNTIES. HAVE UPDATED POPS TONIGHT TO
REFLECT THINKING ABOVE AND HAVE INCLUDED SEVERE WORDING ROUGHLY
ALONG/NORTH OF HWY 20 THIS EVENING AS FURTHER SOUTH THE POTENTIAL
APPEARS LIMITED BY WEAKER BULK SHEAR AND A LIKELY LATER ARRIVAL
TIME. THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING HOW FAR
SOUTH THE STORMS WILL PENETRATE OUR AREA...BUT IT APPEARS
INCREASINGLY LIKELY THAT AREAS FROM AROUND CLARION TO MARSHALLTOWN
TO TAMA COULD SEE SOME STORMS IF THEY DO INDEED MAKE THAT TURN TO
THE SOUTHEAST. TIMING OF THE STORMS IS ALSO DIFFICULT TO DETERMINE
AT THIS TIME BUT MOST LIKELY WINDOW APPEARS TO BE FROM AROUND 00Z IN
OUR FAR N/NW TO AROUND 06Z IN OUR E/NE. OTHER THAN CONVECTIVE
ELEMENTS FEW CHANGES MADE TO GRIDS/FORECAST FOR TONIGHT.
.LONG TERM /TONIGHT THROUGH TUESDAY/...
SHORT TERM HRRR/WRF/NAM SUGGEST QUIET SATURDAY MORNING BEHIND
CONVECTIVE SYSTEM TONIGHT AND HAVE KEPT POPS NIL BEFORE MIDDAY.
WILL SEE INSTABILITY INCREASE RAPIDLY BY AFTERNOON WITH DEEP LAYER
SHEAR BEST IN NORTHERN IA CLOSEST TO THE WESTERLIES. ANTICIPATE
INITIAL DEVELOPMENT NEAR THE IA/MN BORDER BY LATE AFTERNOON WITH ALL
MODES OF SEVERE WEATHER POSSIBLE AT THAT TIME. SOME CONCERN WITH
HYDRO AS WELL AS FORCING WILL CONTINUE IN THAT AREA THROUGH THE
NIGHT WITH MODERATE LOW LEVEL FLOW POINTING INTO THE STATE. NOT
UNTIL THE FRONT/SHORT WAVE ARRIVE EARLY SUNDAY MORNING WILL THE PCPN
MOVE IN BODY ACRS THE STATE AND OUT OF IA ON SUNDAY. THEREAFTER...
LARGE EASTERN TROF DEVELOPS WITH QUIET WEATHER PERSISTING THROUGH
MUCH OF THE WORK WEEK. APPEARS THAT 850MB FLOW WILL BE FROM THE
NORTHEAST WITH RELATIVELY COOL TEMPERATURES INTO NEXT WEEK ALONG
WITH THE CALM WEATHER. NOT UNTIL LATE IN THE WEEK AND THE 4TH OF
JULY WEEKEND DOES IT APPEAR THAT IA WILL HAVE CHANCES OF PCPN.
&&
.AVIATION...
26/00Z...DEVELOPING TSRA COMPLEX OVR SRN MN WILL SPRD/DVLP SWD INT
NRN IA AND TRIED TO TIME A COUPLE HR PD OF GREATEST THREAT ACRS THE
TAF SITES. THINKING NOW IS KFOD 03Z, KALO 05Z KMCW 03Z, KDSM 06Z,
AND KOTM 08Z. WILL CARRY A HR OR TWO WINDOW ARND OF VCTS TYPE
STUFF...BUT EXPECT CONDS OUTSIDE OF STRONG LINE TO BE VRR. VFR
CONDS THRU A GOOD PART OF STA..BUT EXPECT TO SEE VIGEROUS TSRA DVLPT
BY MID TO LATE AFTN OVR AT LEAST THE N HLF OF IA.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...LEE
AVIATION...MS JUN 10
LONG TERM...COGIL
Hazardous weather outlook, Jun 25, 2:38 PM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
338 PM CDT FRI JUN 25 2010
IAZ033-034-044>049-057>062-070>075-081>086-092>097-261100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-
MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
338 PM CDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS FROM THIS EVENING THROUGH
TONIGHT. THE BEST CHANCES WILL BE FURTHER NORTHEAST...WITH
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN POSSIBLE
MAINLY NORTH OF HIGHWAY 30. THE PRIMARY SEVERE WEATHER THREAT WILL
BE STRONG WINDS.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM SATURDAY
EVENING INTO SUNDAY. SOME STORMS COULD BE SEVERE DURING THIS
PERIOD.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY SATURDAY
AFTERNOON AND NIGHT.
IAZ004>007-015>017-023>028-035>039-050-261100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-TAMA-
338 PM CDT FRI JUN 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING AND
EARLY TONIGHT...WITH SEVERE WEATHER AND LOCALLY HEAVY RAIN LIKELY.
THE GREATEST SEVERE WEATHER THREAT WILL BE FOR STRONG DAMAGING
WINDS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION...SOME AREAS ARE STILL SATURATED FROM HEAVY
RAINS EARLIER THIS WEEK AND ANY ADDITIONAL HEAVY RAINFALL COULD
LEAD TO MORE FLOODING.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST FROM SATURDAY
AFTERNOON INTO SUNDAY. SOME STORMS COULD BE SEVERE DURING THIS
PERIOD.
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND POSSIBLY
SATURDAY AFTERNOON AND NIGHT.
LEE
Event by event
23 thunderstorm wind, 5 heavy rain, 3 flash flood, 2 hail, 1 lightning, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Worth
- When
- June 25, 7:45 PM CST
- Where
- Worth County, 2.13 mi SSW of Silver Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 43.450, -93.380
Numerous 2 to 4 inch branches down.
Thunderstorm Wind, Winnebago
- When
- June 25, 7:50 PM CST
- Where
- Winnebago County, Lake Mills
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.420, -93.530
Trees down in Lake Mills.
Thunderstorm Wind, Worth
- When
- June 25, 7:55 PM CST
- Where
- Worth County, 0.5 mi E of Tenold
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 43.420, -93.390
Tree down over highway 105.
Thunderstorm Wind, Emmet
- When
- June 25, 8:00 PM CST
- Where
- Emmet County, 1.22 mi SE of Dolliver
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.460, -94.610
Numerous trees down in Dolliver.
Thunderstorm Wind, Emmet
- When
- June 25, 8:29 PM CST
- Where
- Emmet County, 1.71 mi SE of Estherville
- Measured
- 61 kt (70 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 43.400, -94.830
Thunderstorm Wind, Emmet
- When
- June 25, 8:44 PM CST
- Where
- Emmet County, 2.07 mi N of Wallingford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 43.360, -94.830
Grain bin down and blown into ditch.
Thunderstorm Wind, Butler
- When
- June 25, 9:00 PM CST
- Where
- Butler County, Aredale
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 42.830, -93.000
Very strong wind kicking up debris. Potential wall cloud observed.
Thunderstorm Wind, Wright
- When
- June 25, 9:11 PM CST
- Where
- Wright County, 0.69 mi N of Dows
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.660, -93.500
Trained spotter reports wind gusts in excess of 60 MPH. Power out in Dows.
Thunderstorm Wind, Kossuth
- When
- June 25, 9:14 PM CST
- Where
- Kossuth County, Algona
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 43.070, -94.230
Thunderstorm Wind, Palo Alto
- When
- June 25, 9:15 PM CST
- Where
- Palo Alto County, 1.22 mi NE of Graettinger
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.240, -94.750
Several trees down in town.
Thunderstorm Wind, Wright
- When
- June 25, 9:23 PM CST
- Where
- Wright County, Clarion
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 42.730, -93.730
Five evergreen trees 18 to 24 inches in diameter were uprooted. Also 2 trees were uprooted on the northwest edge of Dows.
Thunderstorm Wind, Palo Alto
- When
- June 25, 9:25 PM CST
- Where
- Palo Alto County, 1.22 mi SE of Emmetsburg
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.110, -94.680
Several trees blown down.
Thunderstorm Wind, Franklin
- When
- June 25, 9:27 PM CST
- Where
- Franklin County, 0.86 mi NW of Oakland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.590, -93.440
Livestock trailer blown across the road into a ditch at 45th St east of Dogwood Ave.
Thunderstorm Wind, Franklin
- When
- June 25, 9:29 PM CST
- Where
- Franklin County, 0.51 mi W of Popejoy
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.600, -93.430
Grain bin destroyed and laying in field along 50th Street.
Thunderstorm Wind, Franklin
- When
- June 25, 9:30 PM CST
- Where
- Franklin County, 0.69 mi N of Oakland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.590, -93.430
Tree damage with power outages in the area.
Thunderstorm Wind, Grundy
- When
- June 25, 9:31 PM CST
- Where
- Grundy County, 5.55 mi N of Wellsburg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 42.510, -92.910
Local law enforcement reports 70 MPH wind 3 miles south of the Butler County line 6 miles east of the Hardin County line.
Thunderstorm Wind, Hardin
- When
- June 25, 9:36 PM CST
- Where
- Hardin County, 5.64 mi W of Iowa Falls
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.510, -93.380
Five inch diameter tree limbs snapped.
Thunderstorm Wind, Butler
- When
- June 25, 9:39 PM CST
- Where
- Butler County, 3.49 mi N of New Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 42.620, -92.630
Wind estimated at nearly 60 MPH.
Thunderstorm Wind, Hardin
- When
- June 25, 9:45 PM CST
- Where
- Hardin County, 0.69 mi S of Steamboat Rock
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 42.410, -93.070
Heavy Rain, Wright
- When
- June 25, 10:14 PM CST
- Where
- Wright County, Clarion
- Reported by
- Law Enforcement
- Coordinates
- 42.730, -93.730
The Wright County Sheriffs office reported highway 3 east and west of Clarion beginning to flood, along with county road K north of town.
Thunderstorm Wind, Story
- When
- June 25, 10:27 PM CST
- Where
- Story County, Nevada
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.020, -93.450
Two foot diameter tree down. Power lines down on residence.
Heavy Rain, Emmet
- When
- June 25, 10:28 PM CST to 11:28 PM CST
- Where
- Emmet County, Wallingford
- Reported by
- Trained Spotter
- Coordinates
- 43.330, -94.830
Total rainfall just under 3 inches in the last 90 minutes.
Flash Flood, Emmet
- When
- June 25, 10:40 PM CST to June 26, 4:30 AM CST
- Where
- Emmet County, 0.5 mi E of Wellingford to 0.56 mi E of Wellingford
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 43.320, -94.790
Residents being evacuated in town due to creek flooding. Highway 4 also closed due to flooding.
Thunderstorm Wind, Polk
- When
- June 25, 11:05 PM CST
- Where
- Polk County, 2.32 mi NNW of Oralabor
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.760, -93.650
Seven power poles were blown down near the intersection of northwest 26th Street and northwest 110th by high winds.
Flash Flood, Wright
- When
- June 25, 11:15 PM CST to June 26, 3:30 AM CST
- Where
- Wright County, 2.4 mi S of Holmes to 1.51 mi SE of Clarion
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 42.696, -93.826
Highway 3 closed by flooding.
Thunderstorm Wind, Dallas
- When
- June 25, 11:30 PM CST
- Where
- Dallas County, 4.02 mi NNE of Dallas Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- CoCoRaHS
- Coordinates
- 41.730, -93.930
A farm wagon was blown into a pole. Branches broken up to 6 inches in diameter by winds.
Thunderstorm Wind, Wapello
- When
- June 26, 12:14 AM CST
- Where
- Wapello County, 0.69 mi N of (Otm)ottumwa Indstrl
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 41.110, -92.450
Heavy Rain, Calhoun
- When
- June 26, 1:24 AM CST to 3:30 AM CST
- Where
- Calhoun County, Pomeroy
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 42.550, -94.680
Six inches of water standing in streets. Half inch diameter hail and wind gusts to 20 MPH.
Flash Flood, Emmet
- When
- June 26, 2:45 AM CST to 4:30 AM CST
- Where
- Emmet County, 0.5 mi E of Wellingford to 0.3 mi ESE of Wellingford
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.320, -94.790
Extensive flooding along 1st, 2nd, and 3rd streets in town. Foundation caved in with up to 4 feet of water in basements.
Lightning, Poweshiek
- When
- June 26, 3:30 AM CST
- Where
- Poweshiek County, 2.67 mi WSW of Grinnell
- Property damage
- $550,000
- Reported by
- Newspaper
- Coordinates
- 41.734, -92.777
Hail, Story
- When
- June 26, 3:32 AM CST
- Where
- Story County, 0.86 mi SW of Ames
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -93.630
Flood, Humboldt
- When
- June 26, 5:00 AM CST to 1:00 PM CST
- Where
- Humboldt County, 1.02 mi NW of Humboldt Muni Arpt to 1.02 mi NE of Dakota City
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Law Enforcement
- Coordinates
- 42.742, -94.263
Many basements flooded in Humboldt. Also bridge under water north of town on Highway 169.
Heavy Rain, Humboldt
- When
- June 26, 5:48 AM CST
- Where
- Humboldt County, 1.02 mi E of Dakota City
- Reported by
- COOP Observer
- Coordinates
- 42.720, -94.200
Twenty four hour rainfall total.
Heavy Rain, Webster
- When
- June 26, 6:35 AM CST
- Where
- Webster County, 0.69 mi N of Ft Dodge
- Reported by
- COOP Observer
- Coordinates
- 42.510, -94.180
Twenty four hour rainfall total.
Hail, Warren
- When
- June 26, 7:07 AM CST
- Where
- Warren County, 0.69 mi S of Indianola
- Measured
- 1 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.360, -93.570
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
- Flash Flood and Hail in Alabama, June 25, 2010$38,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227326, 227330, 227333, 227328, 227329, 227346, 227334, 227339, 227337, 227341, 227382, 227343, 227349, 227353, 227352, 227370, 227371, 227373, 227374, 227222, 227345, 227223, 227320, 227348, 227463, 227365, 227376, 236012, 227323, 234432, 227354, 227324, 227358, 227362, 227363.